Jump to content

Photo

New And Need Advice


2 replies to this topic

#1 sweetdreams247

sweetdreams247

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 28-March 13

Posted 30 March 2013 - 12:10 PM

Hey all :)

                 So, I never had acne as a teen. As an adult, I would get randon breakouts, mainly around my period. I went to my derm and she gave me Epiduo, which worked great. My breakouts were minimal and I was pretty happy. The one thing that I did not like was that it seemed to really dry me out. I started reading all this stuff about how BP is associated with premature aging of the skin and that it could cause damage, so I asked my derm to switch me to tretinoin. I began using the .05% cream and my skin looked healthy, even though I would get a pimple here and there, it seemed to be fine. The next time I went, I asked if I should maybe increase the dose since I didn't have any issues on the lowest dose, I figured that the .1% would give me even better results. Boy was I wrong!! My skin freaked out on this and I am broken out on my chin and on my lower right cheek. The odd thing is that I never break out on my left side or on my forehead...it's has always been isolated to one area when I do breakout. I called my derm and she called in an Rx for doxy and she switched me back to the .05 % tretinoin. Is it unusual to only breakout on one side of your face? Is Tretinoin known for causing a major breakout? I have been treating my right lower cheek and my chin with BP and I have been using Tretinoin 1% on the rest of my face..I do not mix the treatments because I know that BP will render the Tret useless, but it;s just SO odd to me that the other half of my face is fine with it and only a very specific area of my face will break out. I'm not sure if it's hormonal or if it's because I sleep on my right side, but I am so frustrated and I don't even want to go out until this clears up:( Help!



#2 TheKingofAcne

TheKingofAcne

    New Member

  • Members
  • Posts & Likes
    Posts: 24
    Blog Entries: 3
    Likes: 5
About Me
  • Gender:Male
  • Location:Bronx, New York
  • Interests:Hiking, Biking, Fishing, Chess, and Blogging. Not in that order.. but pretty close. I think I like blogging more than chess, it just depends what mood I'm in.

    In my free time I write about acne over at my blog and I encourage my readers to BE self sufficient with there skin care. That means taking full responsibility, all the while clearing your skin, all at once.

    It's skin care without excuses.
  • Joined: 27-March 13

Posted 30 March 2013 - 06:03 PM

I don't think its that specific chemical breaking you out.  Here's the most detailed description I've found online about it.  I've only heard great reviews about it so far... (which doesn't mean much)..

 

Im thinking your skin could be imbalanced by that extra 0.1% dose..

 

However, I can't really say given the information available.

 

I hope this helps a little.  To answer your question -  no, trentinoin isn't known to cause breakouts.  It's actually known to be very effective at repairing damaged skin.

 

 

On a second note I'm thinking this might just be a fluke or spike reaction in the treatment.  Basically a one time thing.  Test it a little longer (if you can) and let us know.

 

Wishing You The best

 

The King of Acne



#3 sweetdreams247

sweetdreams247

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 28-March 13

Posted 30 March 2013 - 07:07 PM

Hey! Thank you for responding and for the link :) I think I may have used to many harsh products at once. I was using the .1% and a glycolic toner ( yeah, I'm an idiot lol) thinking that it would give me even better results. My skin started peeling so much that I had to exfoliate every day or else I would look like a lizard. I still cannot figure out why it would cause me to break out on my chin and right jaw area. I would think that it would be more widespread. At any rate, I have paid the price and now I am miserable! I hope this goes away soon.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users